MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. ANGIOCATH; PERIPHERAL IV CATHETERS

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. ANGIOCATH; PERIPHERAL IV CATHETERS
Catalog Number 381112
Medical Device Problem Codes Difficult to Insert (1316); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd angiocath catheter defective.The following information was provided by the initial reporter: the customer complained that it was difficult to insert the angiocath to the patient.The user reported that they found difficulty while inserting the angiocath to patient, but they did not find any issue on the device before insertion by visual check.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
To aid in the investigation of this issue, three (3) physical catheter samples were received for evaluation by our quality team.The samples were unused and within sealed packages.Through examination of the samples, no defects or abnormalities were identified.However, based on the examination of the returned affected picture sample, the catheter was observed wrinkled with tip damage, confirming the reported incident.A device history record review was completed for provided material number 381112 and lot number 4298768.The review did identify records of poor catheter tip performance in the related machines, which may have contributed to this reported incident.It is worth noting that adjustments were made related to the catheter tip to improve the catheter quality.These adjustments were performed by operators/preparers in the manufacturing areas.It is most probable that the observed catheter defect resulted during the catheter pointing stage in the tipper machine.According to the corrective maintenance order, adjustments were made to the machinery to mitigate this issue.Actions are being addressed for the issue of catheter tip defect in a corrective and preventive action plan at this time.

Brand Name
ANGIOCATH
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR 
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
BR  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22644668
Report Number9610048-2025-00097
Device Sequence Number20984913
Product Code FOZ
UDI-Device Identifier00382903811120
UDI-Public(01)00382903811120(11)241030(17)290930(10)4298768
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381112
Device Lot Number4298768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date07/29/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown